MAUDE Adverse Event Report: MDT PUERTO RICO OPERATIONS CO, MED REL VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT PUERTO RICO OPERATIONS CO, MED REL VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 6958724
Medical Device Problem Codes Break (1069); Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional via a field contact regarding a patient with a pre-operative diagnosis of cervical degeneration.Undergoing a posterior cervical decompression and internal fixation procedure.It was reported that during the surgery, the universal screw was broken and disintegrated, so it was removed and replaced immediately.There were no fragments left in the patient.No patient symptoms/complications reported.The product will be returned and was replaced.The product came in contact with the patient.
 
Additional Manufacturer Narrative
H3: product analysis: visual and optical inspection confirmed the screw head has been split/cracked and the threads have been damaged.The bone screw was not returned for analysis.It appears the head of the screw was overloaded during the implant or removal process.Unable to determine root cause of damage due to the returned condition of the bone screw.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTEX RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT PUERTO RICO OPERATIONS CO, MED REL
road 909, km. 0.4., barrio mar
humacao PR 00792
MDR Report Key10903806
Report Number2647346-2020-00043
Device Sequence Number1429796
Product Code KWP
UDI-Device Identifier00613994354990
UDI-Public00613994354990
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6958724
Device Catalogue Number6958724
Device Lot NumberH5559156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1